I was prescribed Doxepin for sleep problems, but the prescription is for 10mg caplets. All I have read suggest 3mg or 6 mg for insomnia; 150-300mg for anti-drepression. Is 10mg too much to start for trying to help my insomnia? will it have some of the side effects noted for the higher anti-depression dosages?
Try it and see, but likely yes. At the even lower dose of doxepin (ie Silenor at 3 or 6 mg) you are more likely to sleep. If Silenor is too expensive, get your doc to prescribe liquid doxepin, which you can measure out with a TB syringe to 0.3-0.6 ml (which is equal to 3-6 mg). Put it in a few ounces of water, drink and get a good sleep.
Hi nosleep1, I have suffered from Insomnia for a decade+,
As you know any medication can cause some kind of side effect(s). However, I just talked to a Pharmist with a degree in Psychology about taking Doxepin 25 mg.for Insomnia, especially since I take a high dose of Lexapro for depression.
He said no more then 25 should be perfectly fine, as it is a drug that's been around a long time, and is known to help Insomnia, for many, and can even help Chronic pain.
I've been taking it for a couple weeks now, I haven't had any bad side effects.
I am so happy with it, I stopped taking Lexapro, and mentally feel better on the low dose of Lexapro! I have noticed it's decreased my Appetite as well,which is good for me because I am overweight.
It's a Serotonin inhibiter, not a dopamine inhibiter, and @ 10 mg. It would not help me.@ all! I tried, felt nothing. I would be very surprised if you had side effects other then being a bit tired at first while you adjusting to it!
I hope this helps you or others,as you asked the question a long while back.
- Doxepin Information for Consumers
- Doxepin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Doxepin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Apr 2011 • 4 answers
Posted 21 Feb 2013 • 2 answers
Posted 6 Oct 2013 • 3 answers
Posted 7 May 2015 • 4 answers
Posted 22 May 2016 • 0 answers